Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic estimates of sums involving the Moebius function. II


Author: Krishnaswami Alladi
Journal: Trans. Amer. Math. Soc. 272 (1982), 87-105
MSC: Primary 10H15; Secondary 10H25
DOI: https://doi.org/10.1090/S0002-9947-1982-0656482-7
MathSciNet review: 656482
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ n$ be a positive integer and $ \mu (n)$ the Moebius function. If $ n > 1$, let $ P(n)$ denote its largest prime factor and put $ P(1) = 1$. We study the asymptotic behavior of the sum $ {M^ \ast }(x,y) = \sum\nolimits_{1 \leqslant n \leqslant x,P(n) < y} {\mu (n)}$ as $ x,y \to \infty $ and discuss a few applications.


References [Enhancements On Off] (What's this?)

  • [1] Krishnaswami Alladi, Duality between prime factors and an application to the prime number theorem for arithmetic progressions, J. Number Theory 9 (1977), no. 4, 436–451. MR 0476666, https://doi.org/10.1016/0022-314X(77)90005-1
  • [2] Krishnaswami Alladi, Asymptotic estimates of sums involving the Moebius function, J. Number Theory 14 (1982), no. 1, 86–98. MR 644903, https://doi.org/10.1016/0022-314X(82)90060-9
  • [3] Tom M. Apostol, Introduction to analytic number theory, Springer-Verlag, New York-Heidelberg, 1976. Undergraduate Texts in Mathematics. MR 0434929
  • [4] N. G. de Bruijn, On the number of uncancelled elements in the Sieve of Eratosthenes, Indag. Math. 12 (1950), 247-256.
  • [5] -, On the number of integers $ \leqslant x$ and free of prime factors $ > y$, Indag. Math. 13 (1951), 50-60.
  • [6] N. G. de Bruijn, The asymptotic behaviour of a function occurring in the theory of primes, J. Indian Math. Soc. (N.S.) 15 (1951), 25–32. MR 0043838
  • [7] K. Chandrasekharan, Arithmetical functions, Die Grundlehren der mathematischen Wissenschaften, Band 167, Springer-Verlag, New York-Berlin, 1970. MR 0277490
  • [8] H. Halberstam and H.-E. Richert, Sieve methods, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], London-New York, 1974. London Mathematical Society Monographs, No. 4. MR 0424730
  • [9] B. V. Levin and A. S. Fainleib, Applications of some integral equations to problems of number theory, Russian Math. Surveys 22 (1967), 119-204.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H15, 10H25

Retrieve articles in all journals with MSC: 10H15, 10H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0656482-7
Keywords: Moebius function, asymptotic estimate, largest and smallest prime factors
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society